MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-32-209-32U
Medical Device Problem Codes Ejection Problem (4009); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"during step 3 of the deployment, physician retracted the black grip over the gray grip and the proximal clasp did not release.Excessive force was required to deploy.It finally deployed after multiple attempts." patient outcome: "good patient outcome.No complications related to device malfunction.".
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.A review of the device history records showed no issues were found during the manufacture of the device.The delivery system was returned for investigation.The returned delivery system was inspected.The controller knob was found in position 1, and the apex release grip was retracted towards the grey guidewire luer.To test the functionality of the device, the apex release grip was reset to the original position.The deployment grip was rotated clockwise to advance the inner sheath from the outer sheath until the deployment grip reached the white arrow marker on the main body.The controller knob was switched to position 2, in which the deployment was rotated counterclockwise to retract the constraining sleeve.The apex release grip was then twisted and pulled back to mate with the grey guidewire luer, in which the proximal clasp released without any issue.The distal and proximal clasps were evaluated; however, no damage was observed to the clasp system.The controller knob was then switched to position 4, and the stainless-steel pushrod was retracted to reseat the device tip to the outer sheath.The reported failure was unable to be replicated during testing of overall functionality of the device.The delivery system was decontaminated and returned for further inspection.The proximal and distal clasp assemblies were inspected for signs of adhesive; however, no excess adhesive was found at the proximal and distal ends of either assembly.Additionally, the proximal and distal clasp assemblies were inspected for signs of kinking; however, no kinking was found along the entire length of each assembly.The delivery system was disassembled to isolate the green outer control tube (oct) from the rest of the device, and the oct was inspected under a microscope at the region in which the proximal pushrod is bonded to the machined vestamid.Some residue, suspected to be that of master bond or mdx, was found on the outside surface of the oct.Mdx residue in this region is expected, as it is part of the manufacturing process, whereby various sub-assemblies are coated with a mdx solution.During the manufacturing process (mi-0192 rev.B) the oct of the proximal clasp assembly sits inside the inner diameter (id) of the peek pusher support tube of the vestamid assembly during the bonding and curing process of the vestamid to pushrod attachment.Corrective actions are being implemented under capa 1275 to address clasp release issues.Within the capa, preliminary testing of proximal pushrod assemblies yielded inconclusive results that allowed engineering to identify that the adhesive based connection between the peek pusher support tube, the vestamid, and proximal pushrod can potentially contribute to a difficult to release clasp.In addition, capa 1275 revealed a process difference between devices, whereby, unlike the treo and relay plus devices, the relaypro device requires several pre-attached sub-assemblies to be exposed to a second mdx application.Namely, the proximal & distal clasp assembly and pusher support tube assembly.Although not conclusive at this point, testing of small "coupon" based subassemblies within the ongoing capa showed that mdx between catheter components may on occasion take on a "sticky" characteristic, possibly contributing to a difficult to release clasp.The small "coupon" based sub-assemblies tested were not representative of full devices but provided useful information.On the device in question, using excessive force and after multiple attempts, the proximal stent was able to be released.Typically, a device that exhibits a difficult to release clasp presents a "spongy" feel to the physician when attempting to pull back the release coupler.Generally, the clasp releases after several pulling attempts are made by the physician.Although not conclusive, it is suspected that the second dip of mdx may have the potential to increase frictional resistance to the pull force being applied at the release coupler by the physician.If the "sticky" resistance is too high, the release coupler will be pulled to its maximum allowable distance until it bottoms out on the fixed coupler; therefore, preventing the clasp from being released.Testing has revealed that if a difficult or unable to release clasp eventually releases, the failure cannot be recreated on the same device.This was also the case for complaint (b)(4), whereby the physician released the clasp during the procedure and after receiving the device for inspection, the functional evaluation performed by terumo aortic engineers showed the proximal clasp mechanism moving properly as it should.A review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of difficulty to release the proximal stent could not be determined.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key21701639
Report Number2247858-2025-00087
Device Sequence Number7868259
Product Code MIH
UDI-Device Identifier00843576150720
UDI-Public00843576150720
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number28-N4-32-209-32U
Device Lot Number2502110698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale